Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


General Mid-day fatigue & shortness of breath
Nov 2, 1998

I am 15 years HIV+, relatively asymptomatic, except for Shingles in 95. Tcell range is 225 - 260, steady there for over two years, viral load undetectable, currently on Saquinivir, AZT, 3TC, and Septra (3X per week,) and have been for two years. I am considering a return to work soon, as flight crew for a major Canadian airline. Fatigue is a problem for healthy people, and I fear that with having been off work for 6 years, that the fatigue will over take me and my return will not be successful. I feel well but have some gastro related problems, fatigue, and sleep disorders, that are all fairly manageable. My question is how to do my job, still have some quality of life, and keep everything in check. I hate exercise generally. I do it because I am supposed to, not because I like it or it makes me feel better. I know it will help. Any suggestions? Thank you, kindly.

Response from Mr. Molaghan

Hello

Thank you for your detailed clinical summary (and for your candor). Returning to work after even a brief absence due to medical challenges can produce major anxiety. Prior to the era of the "combination therapy cocktails", returning to work was not thought to be reasonable for people with symptomatic HIV disease and AIDS. The fact that your clinical situation and laboratory studies are both stable is great. You seem to have a good attitude about returning to work, although somewhat fearful (which is perfectly understandable and quite human). How about returning to work on a limited schedule?

Working part time will give you a chance to see if your energy level will allow you to resume your previous responsibilities and may ease the transition. If you're not enjoying your exercise routine, perhaps modifying it (make it less demanding) would help. The fact that the symptoms you are having are manageable is encouraging. Keep a check on your hemoglobin level-AZT, 3TC and Septra can cause anemia and subsequent fatigue. If the hemoglobin level is below normal, discuss anemia treatment with your doctor. Good luck, and keep us informed of your progress.


Previous
eating
Next
testosterone level

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement